[Skip to Content]
[Skip to Content Landing]
Article
July 26, 1941

ANURIA FOR NINETY-SIX HOURS IN A TWO YEAR OLD INFANT FOLLOWING SULFAPYRIDINE THERAPY

Author Affiliations

Fort Smith, Ark.
From the departments of Urology and Pediatrics of the Holt-Krock Clinic.

JAMA. 1941;117(4):285-286. doi:10.1001/jama.1941.72820300033007a
Abstract

In the past eighteen months a number of reports have appeared in the literature regarding the possible renal complications of sulfapyridine therapy. By far the most serious of these is complete anuria with resultant uremia and death. Evidence has been presented by several authors to show that certain of the cases of anuria result from complete blockage of the lower part of the ureters by impacted crystals of acetylated sulfapyridine. In some instances relief has been obtained after cystoscopic manipulation and removal of the ureteral obstruction.

It is our purpose to offer additional evidence (1) that anuria following sulfapyridine therapy may be due to complete obstruction of the lower part of the ureters by sediment or crystals and (2) that cystoscopic investigation should be employed when such anuria occurs.

REPORT OF CASE  A boy aged 2 years became ill with cough, fever and chills on Dec. 8, 1940, and his

First Page Preview View Large
First page PDF preview
First page PDF preview
×